Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 31, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 25, 2019, 5:02 PM CDT for 4 counties in Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2019, 5:02 PM CDT (22:02 UTC)
- Expired
- May 25, 2019, 5:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:08 PM CDT | FUNNEL CLOUD | 2 W Anton, TX | SEEING A FUNNEL CLOUD FROM FM 597 ABOUT 1 MILE WEST OF HIGHWAY 385 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.6
The text
As transmitted.
553
WFUS54 KLUB 252202
TORLUB
TXC189-219-279-303-252245-
/O.NEW.KLUB.TO.W.0031.190525T2202Z-190525T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
502 PM CDT Sat May 25 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Northwestern Lubbock County in northwestern Texas...
Northeastern Hockley County in northwestern Texas...
Southwestern Hale County in northwestern Texas...
Southeastern Lamb County in northwestern Texas...
* Until 545 PM CDT.
* At 502 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles northeast of Whitharral, or 10 miles south of
Littlefield, moving east at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Anton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3392 10193 3372 10195 3375 10230 3385 10231
TIME...MOT...LOC 2202Z 255DEG 23KT 3378 10227
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
JORDAN4 follow-up statements
396
WWUS54 KLUB 252212
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
512 PM CDT Sat May 25 2019
TXC189-219-279-303-252245-
/O.CON.KLUB.TO.W.0031.000000T0000Z-190525T2245Z/
Lubbock TX-Hockley TX-Hale TX-Lamb TX-
512 PM CDT Sat May 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN LUBBOCK...NORTHEASTERN HOCKLEY...SOUTHWESTERN HALE AND
SOUTHEASTERN LAMB COUNTIES...
At 512 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles west of Anton, or 10 miles southeast of
Littlefield, moving east at 25 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Anton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3392 10193 3372 10195 3375 10222 3386 10223
TIME...MOT...LOC 2212Z 254DEG 22KT 3381 10220
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
JORDAN522
WWUS54 KLUB 252220 RRA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
520 PM CDT Sat May 25 2019
TXC189-219-279-303-252245-
/O.CON.KLUB.TO.W.0031.000000T0000Z-190525T2245Z/
Lubbock TX-Hockley TX-Hale TX-Lamb TX-
520 PM CDT Sat May 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN LUBBOCK...NORTHEASTERN HOCKLEY...SOUTHWESTERN HALE AND
SOUTHEASTERN LAMB COUNTIES...
At 519 PM CDT, a severe thunderstorm capable of producing a tornado
was 1 mile northwest of Anton, or 11 miles southeast of Littlefield,
moving east at 25 mph. Storm chasers also reported a wall cloud
northwest of Anton.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Anton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3378 10194 3379 10220 3386 10223 3392 10193
TIME...MOT...LOC 2219Z 250DEG 20KT 3383 10217
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
JORDAN555
WWUS54 KLUB 252229
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
529 PM CDT Sat May 25 2019
TXC219-303-252238-
/O.CAN.KLUB.TO.W.0031.000000T0000Z-190525T2245Z/
Lubbock TX-Hockley TX-
529 PM CDT Sat May 25 2019
...THE TORNADO WARNING FOR NORTHWESTERN LUBBOCK AND NORTHEASTERN
HOCKLEY COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Texas.
LAT...LON 3391 10198 3391 10196 3383 10198 3383 10215
3387 10219
TIME...MOT...LOC 2228Z 240DEG 13KT 3386 10214
$$
TXC189-279-252245-
/O.CON.KLUB.TO.W.0031.000000T0000Z-190525T2245Z/
Hale TX-Lamb TX-
529 PM CDT Sat May 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHWESTERN HALE AND SOUTHEASTERN LAMB COUNTIES...
At 528 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Anton, or 11 miles east of Littlefield, moving
northeast at 15 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Hale and southeastern Lamb Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3391 10198 3391 10196 3383 10198 3383 10215
3387 10219
TIME...MOT...LOC 2228Z 240DEG 13KT 3386 10214
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
JORDAN834
WWUS54 KLUB 252240
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
540 PM CDT Sat May 25 2019
TXC189-279-252249-
/O.EXP.KLUB.TO.W.0031.000000T0000Z-190525T2245Z/
Hale TX-Lamb TX-
540 PM CDT Sat May 25 2019
...THE TORNADO WARNING FOR SOUTHWESTERN HALE AND SOUTHEASTERN LAMB
COUNTIES WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has moved north out of the
warning Therefore, the warning will be allowed to expire. However,
this storm still has rotation and is being closely monitored for the
possibility of additional warnings.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Southeastern Lamb and Hale Counties!
LAT...LON 3391 10198 3391 10196 3383 10198 3383 10215
3387 10219
TIME...MOT...LOC 2239Z 255DEG 23KT 3388 10206
$$
JORDANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 2:26 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 25, 2:26 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 226 PM CDT Sat May 25 2019 .DISCUSSION... Convective initiation began early again this afternoon as soon as low stratus cleared out in eastern New Mexico. This activity will continue to move to the northeast within high CAPE but capped air. This cap is still expected to slowly erode through the rest of the afternoon as low stratus continues to clear. Low level shear remains weak but very low cloud bases will allow isolated tornadoes to continue to be possible with any storm. Additional development is possible in the southwestern South Plains into southeastern New Mexico later this afternoon with mixed layer CAPE around 2500 J/kg in mostly uncapped air. It is unclear on how much eastward movement will occur with any convection that has already developed or any future development. Much stronger lift will move overhead Sunday afternoon. A strong short wave trough will move out over New Mexico along with a 110kt jet streak at 250mb. Although most of the large scale lift will move out over the central Plains, isolated dryline convection is expected from the South Plains southward into the Permian Basin. Mid and upper level flow will be increasing so shear and instability will continue to promote severe rotating supercells for Sunday afternoon with any storm that does develop. However, models do show stronger capping on Sunday afternoon which may delay the onset of initiation until very late afternoon. A long shot possibility is that the cap holds and prevents any convection from developing. We will retain southwest flow aloft on Monday as the center of the upper level low moves across the central Rockies. This will act to push the dryline off the caprock. There will be sufficient instability for thunderstorms and possibly even severe thunderstorms in the eastern Rolling Plains on Monday. However, strong capping may be an issue again preventing any convective initiation. Drier air will sweep into the area on Tuesday putting a brief kibosh on any potential thunderstorm development. A cold front will follow Wednesday morning bringing an increase to low level moisture. A little later on Wednesday, a short wave will move overhead with lift favoring the Rolling Plains. Elevated instability will exist above the frontal air mass with little chances of severe thunderstorms. Low level moisture will begin to surge back on Thursday in advance of the next upper level trough moving into the western CONUS. Quality low level moisture will not return until Friday. Models are depicting a short wave moving overhead on Friday out ahead of the parent trough in the western CONUS. With better moisture in the area, this will bring severe thunderstorm chances back to West Texas. Southwest flow aloft looks to remain through the weekend but details are unclear at the moment. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TXZ024>026-028>037- 039>041. && 01
Hazardous weather outlook, May 25, 11:13 AM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1113 AM CDT Sat May 25 2019 TXZ021>044-260415- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1113 AM CDT Sat May 25 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to develop early to mid afternoon across eastern New Mexico and push into the western South Plains and the extreme southwestern Panhandle. Very heavy rainfall, hail to the size of golf balls, and wind gusts to 70 mph are the main threats. Isolated tornadoes will also be possible. There remains some uncertainty on how far east severe thunderstorms will push later this evening. A Flood Watch is in effect for the South Plains, northern Rolling Plains, and extreme southeastern Panhandle through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across the western South Plains early this afternoon and into the central South Plains late this afternoon and evening.
In the hours before
Local storm report, May 25, 4:01 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
401 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL SILVERTON 34.47N 101.30W
05/25/2019 E1.00 INCH BRISCOE TX FIRE DEPT/RESCUE
WINDS 40-50 MPH
&&
EVENT NUMBER LUB1900478
JDVLocal storm report, May 25, 4:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
456 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 3 N PLAINS 33.23N 102.83W
05/25/2019 M65 MPH YOAKUM TX MESONET
MEASURED BY THE PLAINS WEST TEXAS MESONET
&&
EVENT NUMBER LUB1900479
GDSLocal storm report, May 25, 5:00 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
500 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM WALL CLOUD 6 N WHITHARRAL 33.82N 102.33W
05/25/2019 HOCKLEY TX TRAINED SPOTTER
STORM IS ROTATING
&&
EVENT NUMBER LUB1900480
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:14 PM CDT | Special Weather Statement | LUB | Lubbock | 31 min |
| May 24, 7:21 PM CDT | Areal Flood Warning | LUB | Hale, Hockley, Lubbock | 2 hr |
| May 24, 7:32 PM CDT | Areal Flood Warning | LUB | Crosby | 4 hr |
| May 24, 7:50 PM CDT | Areal Flood Warning | LUB | Floyd, Motley | 115 min |
| May 24, 7:51 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 54 min |
| May 24, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 49 min |
| May 24, 8:36 PM CDT | Areal Flood Warning | LUB | Hockley, Lamb | 114 min |
| May 24, 8:42 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb | 63 min |
| May 24, 9:05 PM CDT | Areal Flood Warning | LUB | Childress, Cottle, Hall | 115 min |
| May 24, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 43 min |
| May 24, 10:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 60 min |
| May 24, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale | 38 min |
| May 25, 12:37 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 53 min |
| May 25, 1:27 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 63 min |
| May 25, 1:42 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb | 2 hr |
| May 25, 1:50 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 55 min |
| May 25, 2:18 PM CDT | Tornado Warning | LUB | Hale, Lamb | 27 min |
| May 25, 2:26 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 49 min |
| May 25, 2:56 PM CDT | Areal Flood Advisory | LUB | Hale, Lamb, Swisher | 2 hr |
| May 25, 3:09 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 20 min |
| May 25, 3:19 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 56 min |
| May 25, 3:47 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb | 58 min |
| May 25, 3:55 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Hale, Hockley, Lamb, Swisher | 65 min |
| May 25, 4:20 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 55 min |
| May 25, 4:43 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 17 min |
| May 25, 4:48 PM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 2 more | 117 min |
| May 25, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 66 min |
| May 25, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Lamb, Swisher | 62 min |
| May 25, 5:05 PM CDT | Tornado Warning | LUB | Floyd, Hale, Swisher | 40 min |
| May 25, 5:06 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 54 min |
| May 25, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 49 min |
| May 25, 5:43 PM CDT | Tornado Warning | LUB | Briscoe, Floyd, Hale, Swisher | 47 min |
| May 25, 5:48 PM CDT | Flash Flood Warning | LUB | Hale, Hockley, Lamb, Swisher | 117 min |
| May 25, 5:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Motley, Swisher | 56 min |
| May 25, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 61 min |
| May 25, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 29 min |
| May 25, 6:02 PM CDT | Tornado Warning | LUB | Briscoe | 28 min |
| May 25, 6:11 PM CDT | Tornado Warning | LUB | Hale | 16 min |
| May 25, 6:15 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hale, Hall, Motley, Swisher | 2 hr |
| May 25, 6:34 PM CDT | Tornado Warning | LUB | Briscoe, Floyd, Hall, Motley | 26 min |
| May 25, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 30 min |
| May 25, 6:53 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Hall | 67 min |
| May 25, 6:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 36 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.